MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM DRILL BIT/QC/GOLD/180MM STERILE; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM DRILL BIT/QC/GOLD/180MM STERILE; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Catalog Number 310.23S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Additional procodes: hsz, gfa, gff.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a spinal fusion procedure on an unknown date, the tip of the 2.5mm drill bit broke off when the surgeon was drilling into the patient¿s ilium.The surgeon decided to leave it in place.The procedure was successfully completed with no surgical delay and no harm to the patient.This report is for a 2.5mm drill bit/qc/gold/180mm sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event is now known.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The spinal fusion procedure took place on (b)(6) 2018.

Brand Name
2.5MM DRILL BIT/QC/GOLD/180MM STERILE
Common Device Name
INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7722834
Report Number2939274-2018-53089
Device Sequence Number1041060
Product Code HWE
UDI-Device Identifier10886982186270
UDI-Public(01)10886982186270
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.23S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR